Texas, 2007

Wildfire in Texas, March 14 to 15, 2007

March 14 to 15, 2007 · NWS AMA · 1 event in 1 county or zone

A wildfire three miles northeast of Texline was started by a drilling crew cooking on a grill. The wildfire was mapped on a GPS unit and burned one thousand five hundred and twenty-eight point ninety acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire three miles northeast of Texline was started by a drilling crew cooking on a grill. The wildfire was mapped on a GPS unit and burned one thousand five hundred and twenty-eight point ninety acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 14, 5:45 AM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Mar 14, 5:45 AM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
645 AM CDT WED MAR 14 2007

.AVIATION...
SURFACE WINDS HAVE BECOME SOUTHWESTERLY AND WILL CONTINUE TO VEER
AROUND TO THE NORTH BY THIS AFTERNOON. KDHT AND KGUY COULD SEE WIND
SPEEDS APPROACH 15 KTS OUT OF THE NORTH THIS AFTERNOON...BUT WINDS AT
KAMA SHOULD STAY BELOW THAT. VFR CONDITIONS WILL CONTINUE.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 403 AM CDT WED MAR 14 2007/

DISCUSSION...
A TROUGH WILL ENTER THE AREA THIS MORNING AND PRODUCE A WINDSHIFT
JUST AFTER DAYBREAK.   THE GFS BRINGS ANOTHER TROUGH INTO THE CWA
THURSDAY AND BREAKS OUT PRECIPITATION MAINLY OVERNIGHT INTO EARLY
FRIDAY MORNING. THE MODELS DO NOT AGREE WITH STARTING PRECIPITATION
THURSDAY AFTERNOON. DID NOT MAKE ANY CHANGES THERE.

A RIDGING PATTERN TAKES CONTROL FOR NEXT WEEKEND AND RESULTS IN A
WARM UP. THE SURFACE PRESSURE GRADIENT TIGHTENS SOMEWHAT WITH THE
PATTERN SHIFT ON SATURDAY BUT DID NOT SEE ANY NEED TO GO WINDY AT
THIS TIME.  AT THE SAME TIME...TROUGHING OCCURS ALONG THE WEST COAST
WITH SEVERAL DISTURBANCES BEGINNING TO MOVE THROUGH THE FLOW.

THE STRONGEST SYSTEM IN THE FLOW MOVES OVER THE PANHANDLES LATE
MONDAY. AT THE SAME TIME...THE COLD AIR MASS SETTLING OVER THE
EASTERN US BRUSHES THE PANHANDLES AND MAY SET THE STAGE FOR
PRECIPITATION EARLY NEXT WEEK. FOR NOW...WILL GO WITH THE CURRENT POP
STRUCTURE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/21
Hazardous weather outlook, Mar 14, 12:00 PM CST, 0 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED MAR 14 2007

OKZ001>003-TXZ001>020-151100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GOEHRING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Dallam

When
March 14, 12:00 PM CST to March 15, 2:00 AM CST
Where
Dallam forecast zone
Reported by
Fire Department/Rescue
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19296.